Alert archive / New York / Small Craft Advisories in 2025

Small Craft Advisory 60, NWS Buffalo, NY

June 27, 2025

NWS Buffalo, NY issued this small craft advisory at Jun 27, 2025, 3:42 AM EDT. It took effect at Jun 27, 2025, 4:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2025, 3:42 AM EDT (07:42 UTC)
In effect from
Jun 27, 2025, 4:00 PM EDT
Expired
Jun 28, 2025, 9:52 AM EDT
In force
18 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

772 
WHUS71 KBUF 270742
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
342 AM EDT Fri Jun 27 2025

LOZ045-271545-
/O.NEW.KBUF.SC.Y.0060.250627T2000Z-250628T1400Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
342 AM EDT Fri Jun 27 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EDT SATURDAY...

* WHAT...South winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 4 PM this afternoon to 10 AM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
4 follow-up statements
395 
WHUS71 KBUF 271603
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1203 PM EDT Fri Jun 27 2025

LOZ045-280015-
/O.CON.KBUF.SC.Y.0060.250627T2000Z-250628T1400Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1203 PM EDT Fri Jun 27 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EDT SATURDAY...

* WHAT...South winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...From 4 PM this afternoon to 10 AM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
284 
WHUS71 KBUF 280009
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
809 PM EDT Fri Jun 27 2025

LOZ045-281400-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-250628T1400Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
809 PM EDT Fri Jun 27 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WHAT...South winds 15 to 25 knots and wave 3 to 5 feet expected.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
331 
WHUS71 KBUF 280734
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
334 AM EDT Sat Jun 28 2025

LOZ045-281400-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-250628T1400Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
334 AM EDT Sat Jun 28 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...South winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Mexico Bay 
  to the Saint Lawrence River.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
840 
WHUS71 KBUF 281352
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
952 AM EDT Sat Jun 28 2025

LOZ045-281500-
/O.CAN.KBUF.SC.Y.0060.000000T0000Z-250628T1400Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
952 AM EDT Sat Jun 28 2025

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 1:09 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 27, 1:09 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
109 AM EDT Fri Jun 27 2025

.SYNOPSIS...
A frontal boundary will remain over the eastern Great Lakes
region through Saturday, producing several rounds of showers
and scattered thunderstorms with localized heavy rainfall
possible. The front will finally move east of the area Saturday
night, with high pressure building into the eastern Great Lakes
Sunday providing a dry second half of the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
Radar imagery showing dry weather prevailing across the area early
this morning under mostly cloudy skies. A few stray showers cannot
be ruled out, but most areas will stay dry through daybreak.

A surface low will move into the central Great Lakes Friday morning.
A warm front will lift northward across western NY Friday. Surface
heating and a very humid airmass will lead to convection initiation
across western NY by late Friday morning. A pre-frontal trough will
likely be the focus of showers and storms from the western Southern
Tier into the Genesee Valley and Finger Lakes region. The Buffalo
Metro and Niagara Frontier will be on the western fringe of
organized convection and should be spared by the greater rainfall
amounts. High PWATS, light 850-300mb wind, high RH% in 1000-500mb
layer increases the potential for heavy rain across the region. HREF
3-hr PMM shows medium (50-70%) probability of greater than an inch
of rain from Cattaraugus county to Monroe county with probabilities
tapering off west and east of that corridor. There is a conditional
threat for localized flash flooding in this area.

Further north, showers are likely with a few thunderstorms possible
Friday afternoon. Fcst shear is higher, but instability is low. The
threat for heavy rainfall is low east of Lake Ontario through
Friday.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
Surface low pressure over the SOO Locks Friday evening will move
across Ontario and into Quebec through Saturday night. A warm front
will move across the eastern Lake Ontario region Friday night. A
warm, humid airmass will maintain the chance for showers and
thunderstorms across the region. Heavy rainfall is likely in
activity, and forecast soundings show some signals of training
storms east of Lake Ontario late Friday night. There is a
conditional threat of localized flooding overnight. Coverage of
showers and thunderstorms will be less across western NY the first
half of the night, however upstream convection will likely move into
the region late Friday night. Due to the loss of daytime heating,
the severe threat is low late Friday night. The front will move
across the forecast area Saturday and the chance from showers and
storms will diminish from west to east. Cooler and drier air
will persist across the region through Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
An approaching cold front and trough will increase the
potential for showers late Monday, which will continue through
Tuesday evening for at least some portions of the area. Drier
weather is expected for Wednesday and Thursday, though some
guidance is suggesting the potential for afternoon showers with
the daytime heating.

Temperatures will remain near to above normal for the period, with
the warmest temperatures expected on Monday ahead of the
approaching cold front.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
A frontal boundary which has been stalled south of the region for
the past few days will move back northward this morning as a warm
front. Most areas will stay dry through this morning with just a few
spotty showers. Areas of MVFR CIGS will continue from the Genesee
Valley into the Finger Lakes, with IFR across higher terrain.

Modest diurnal instability and persistent low level convergence
along the southeastern edge of the Lake Erie lake breeze will allow
a band of showers and thunderstorms to develop by early afternoon
from the western Southern Tier to just east of KBUF, with this line
of convection then moving east into the Genesee Valley and western
Finger Lakes through the rest of the afternoon, possibly reaching
the eastern Lake Ontario region late today. Areas of MVFR will
persist near the showers, with local/brief IFR in thunderstorms.

The loss of daytime heating will allow most of the showers and
thunderstorms to end by early to mid evening, leaving mainly VFR
behind. A mid level shortwave and associated pre-frontal trough will
then move across the eastern Great Lakes late tonight through
Saturday morning, with another round of showers and scattered
thunderstorms expected with local/brief restrictions.

Outlook...

Saturday...Showers and scattered thunderstorms with local/brief
restrictions gradually ending from west to east, followed by VFR.

Sunday...VFR.

Monday...VFR/MVFR with showers and thunderstorms likely, especially
in the afternoon and evening.

Tuesday...Mainly VFR with a chance of showers and thunderstorms.

&&

.MARINE...
High pressure from Quebec continues to build toward northern
New England by Friday, while a frontal zone remains stalled over
the southern Great Lakes. Northeast winds 15-20kt on Lake
Ontario continue this evening with Small Craft Advisory
conditions continuing until early Friday morning as wind
gradual decrease. Winds will begin to turn out of the south
throughout Friday as the stalled frontal zone moves back north
as a warm front.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 4 AM EDT early this morning for
     NYZ001>004.
MARINE...Small Craft Advisory until 4 AM EDT early this morning for
         LOZ042-043.

&&

SYNOPSIS...Hitchcock/HSK
NEAR TERM...Hitchcock/HSK
SHORT TERM...HSK
LONG TERM...HSK/SW
AVIATION...Hitchcock
MARINE...Brothers/Hitchcock
Hazardous weather outlook, Jun 26, 5:12 AM EDT, 22 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
512 AM EDT Thu Jun 26 2025

NYZ005-010>014-019>021-085-270915-
Northern Cayuga-Northern Erie-Genesee-Wyoming-Livingston-Ontario-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
512 AM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Showers and isolated thunderstorms will cross the region today. There
is a Marginal Risk of excessive rainfall, with localized minor poor
drainage flooding possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Marginal Risk of excessive rainfall on Friday, with
localized poor drainage flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>004-270915-
Niagara-Orleans-Monroe-Wayne-
512 AM EDT Thu Jun 26 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Showers and isolated thunderstorms will cross the region today. There
is a Marginal Risk of excessive rainfall, with localized minor poor
drainage flooding possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Marginal Risk of excessive rainfall on Friday, with
localized poor drainage flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-270915-
Oswego-Jefferson-Lewis-
512 AM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Marginal Risk of excessive rainfall on Friday, with
localized poor drainage flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
512 AM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:48 PM EDTAreal Flood WarningBUFLivingston, Monroe85 min
Jun 27, 2:53 PM EDTSpecial Marine WarningBUF2 hr
Jun 27, 3:25 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario33 min
Jun 27, 3:55 PM EDTAreal Flood WarningBUFLivingston, Ontario26 min
Jun 27, 4:08 PM EDTFlash Flood WarningBUFLivingston, Monroe3 hr
Jun 27, 4:21 PM EDTFlash Flood WarningBUFLivingston, Ontario3 hr
Jun 27, 4:26 PM EDTSpecial Marine WarningBUF64 min
Jun 27, 5:03 PM EDTFlash Flood WarningBUFGenesee, Wyoming3 hr
Jun 27, 5:04 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua50 min
Jun 27, 5:11 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua2 hr
Jun 27, 5:20 PM EDTSevere Thunderstorm WarningBUFErie, Wyoming42 min
Jun 27, 5:43 PM EDTFlash Flood WarningBUFErie, Livingston, Wyoming114 min
Jun 27, 7:37 PM EDTAreal Flood WarningBUFGenesee, Livingston, Monroe, Wyoming6 hr

Nearby

Small Craft Advisories in New York, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.